Ask a doctor

Is It Normal for the Hyaluronidase to Cause Very Dry, Itchy, Red Patches Around my Eyes?

I got restylane in my tear trough area 6 weeks ago & it went horribly wrong. I had huge bags & bruising for 4 weeks. It would get better one day & then go back to getting worse the next day. I got hyaluronidase 2 weeks ago & the swelling went down & it was getting better but now has started to get worse again. I have red dry itchey spots on the outer corner of my eye & I have bags. Some days it looks almost back to normal & next day the bags and dryness reappear.Please help!Will it get better?

Doctor Answers (2)

It is very difficult to offer an educated guess here without any photographs.

+2

If you had bad bruising and it persisted for 4 weeks, it is very likely that you had the enzyme a bit early.  Unfortunately after a severe bruise (ie the worst black eye of your life) even after the visible portion of the bruise has cleared, there is still elements of the bruise present creating inflammation and swelling.  It is important to let the body remove all of these components first before attempting to adjust the service.  Otherwise one ends up chasing one's tail.  One it is clear that the bruise has completely resolved, it is time to adjust the treatment if there is still too much fullness.  Often by being patient, adjustment may not be necessary.  If an adjustment is necessary, it is essential to understand how to work with the enzyme hyaluronidase.  The enzyme is used as a shaper to feather the treatment.  Things that look like lumps or bumps can be removed with minute quantities of the enzyme.  Use to much and you create a hole.  Yes it is possible to flood the eyelid with enzyme and remove all of the filler.  This is a last resort.  Generally when I see someone in consultation who has had a bad treatment, we work with the volume that is present with the goal of creating the best possible out come with the volume that is present.  Of course after 4 weeks of bruising it is hard to be patient for this sort of thing.  That lack of patience is not your fault.  It is the fault of your injector for not preparing you for this possibility.

Web reference: http://www.lidlift.com

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Hyaluronidase and Redness Patches

+1

I very much agree with what my colleague Dr. Steinsapir wrote. However, I would also suggest that you might want to see an ocular specialist to evaluate the dry and itchy spots near your eyes. Rubbing and itching this area can just cause more trauma than you've already experienced, so you may need some drops to help alleviate that part, and then deal with the volume as the bruising and eye irritation calms down.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...